Alert archive / Arizona / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Las Vegas, NV

July 3, 2001Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2001, 4:31 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2001, 4:31 PM MST (23:31 UTC)
Expired
Jul 3, 2001, 5:30 PM MST
In force
59 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

Counties Mohave County, AZ, Clark County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2710 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 032333
SVRLAS
AZC015-NVC003-040030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN LAS VEGAS H

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:38 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 3, 2:38 PM MST, 1 hour 53 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT TUE JUL 3 2001

SYNOPSIS...A MOIST SOUTHEAST FLOW ALOFT WILL CONTINUE TO STRENGTHEN
WEDNESDAY INTO THURSDAY CAUSING THUNDERSTORMS TO INCREASE IN
COVERAGE. TEMPERATURES WILL REMAIN QUITE WARM BUT WILL COOL A COUPLE
DEGREES EACH OF THE NEXT COUPLE DAYS.

DISCUSSION...THUNDERSTORMS GOT OFF TO A FASTER START TODAY AND THIS
WAS EXPECTED WITH AN OVERALL INCREASE IN AVAILABLE PRECIPITABLE
WATER. NO ORGANIZED FEATURES THAT I CAN SEE TODAY AFFECTING THE
WEATHER JUST HIGHER MOISTURE LEVELS AND INTENSE HEATING. THIS COULD
CHANGE BY LATER TOMORROW OR THURSDAY. WE HAVE BEEN TRACKING THE
INVERTED TROUGH OVER TEXAS...WHICH HAS NOW MOVED WESTWARD INTO NEW
MEXICO AND NORTHERN OLD MEXICO. THE ETA/NGM CONTINUE TRACKING THIS
FEATURE WESTWARD THROUGH WEDNESDAY. BY THEN IT IS OVER NWRN MEXICO
AND EXTREME SRN ARIZONA. THIS COULD ACT TO ORGANIZE THE CONVECTION
DOWN THERE LATER TONIGHT OR WEDNESDAY WHICH IN TURN COULD FACILITATE
THE INFLUX OF LOW LEVEL MOISTURE ON STRONGER SOUTHERLY WINDS. I'M
GENERALLY PLAYING THE FORECAST THAT WAY...BUT IT WON'T TAKE MUCH
MORE MOISTURE ANYWAYS WITH ALL THE STORMS FIRING ALREADY (EVEN IF
THEY ARE MOSTLY IN THE MOUNTAINS). ANOTHER COUPLE DAYS OF INCREASING
SOUTHEAST FLOW SHOULD ALLOW MORE AND MORE LOW LEVEL MOISTURE TO MAKE
ITS WAY UP HERE ANYWAYS. WE MAY SEE SOME NOCTURNAL SHOWERS OR
THUNDERSTORMS AGAIN TONIGHT BUT HARD TO PINPOINT EXACTLY WHERE. THE
MOST LIKELY AREA WOULD BE ALONG OUR WRN ZONES BUT SOME THREAT EXISTS
OUR SRN NEVADA IF WRN ARIZONA CONVECTION HOLDS TOGETHER.

THE EXTENDED FORECAST CONTINUES TO BE A CHALLENGE. THE MODELS ARE IN
GOOD AGREEMENT WITH THE UPPER HIGH MOVING TEMPORARILY EASTWARD INTO
THE SOUTHERN HIGH PLAINS BEFORE MOVING WESTWARD AGAIN LATE IN THE
WEEKEND OR EARLY NEXT WEEK. THE SOUTHWEST FLOW OVER OUR WESTERN
ZONES IS NOT THAT STRONG AND THE SURFACE FLOW REMAINS WEAK. I DON'T
SEE MUCH OF THE AREA BEING SCOURED OUT AND I WILL ONLY KEEP A SHORT
PERIOD OF DRYING INTO OUR NWRN ZONES SUNDAY AND MONDAY.
OTHERWISE...SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST
THROUGH EARLY NEXT WEEK. THERE WILL UNDOUBTEDLY BE A BREAK OR DOWN
DAY IN THERE BUT TOO TOUGH TO TELL WHICH ONE (OR ONES). SKRBAC

.LAS....NONE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:23 PM MSTSevere Thunderstorm WarningVEFNye52 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2001Severe Thunderstorm Warnings in Nevada, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.